I have blue tint 2 years after Juvederm. Is this normal?

I had juviderm injected in marionette lines - 1cc on each side 2 years ago. I have more pronounced blue "lines" there now. I can feel small bumps on each side and it looks a bit lumpy with any facial movement. Shouldn't the filler be gone by now ? The blue streaks actually create appearance of lines. It isn't drastic enough to try to dissolve, just dissapointing and aging, but looking at this 2 years later -- is it permanent now ?

Doctor Answers 6

I will recommend a follow up with your injector to discuss possible treatments.

Thank for your question. I recommend a follow up with your injector to discuss possible treatments. You may want to attempt to dissolve any left over product. At 2 years it is rare but you could still possibly have product to the area.


Best,


Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Consult Dermatologist on Bumps Two Years after Juvederm

The most important thing to do is to see a board-certified dermatologist or plastic surgeon so someone can determine exactly what is going on. Was the product placed too superficial and created little bumps — which can last that long in some or whether you are dealing with something else that gives a similar appearance.If after two years you have not seen the injector, you might first see what he or she says — but you need a board-certified dermatologist or plastic surgeon.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Blue Tint from Juvederm

Juvederm is a great product to correct nasolabial wrinkles, oral commisures, lips, and other areas of the face.  Sometimes if an inexperienced injector uses Juvederm they may inject it too superficially.  This can result in too superficial injections in that area.  Feel free to post a photo to analyze.  For the best cosmetic results please consult a board certified dermatologist for the best results.

Blue Tint After Juvederm

Without seeing a picture it's difficult to say what is going on. But, you are right in that by 2 years the Juvederm should have naturally dissolved on its own. You may have scarring at the injection site or post inflammatory hyperpigmentation, but again, you need to see an experienced injector for an in-person evaluation. Best of luck.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Blue lines.

This is not normal. You may have developed a foreign body reaction which can cause lumpiness. Blue lines suggest something going on deeper in the skin, like blood vessels or retained coagulated blood. You should return to your injector for further evaluation.          
jlr

John Louis Ratz, MD
Lagrange Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.